Go Back   NeuroTalk Support Groups > >

Traumatic Brain Injury and Post Concussion Syndrome For traumatic brain injury (TBI) and post concussion syndrome (PCS).

Stimulants/Adderall with PCS

Reply
 
Thread Tools Display Modes
Old 03-25-2019, 12:16 PM   #1
surfer
Newly Joined
 
Join Date: Sep 2018
Posts: 2
Default Stimulants/Adderall with PCS

Hey all,
I'm a long time lurker of neurotalk, this is my first post.

8 months ago had a moderate concussion, 2 weeks later I felt back to 100%. Regrettably I went out and had drinks with friends 2 weeks after concussion, full return of symptoms.

I've done lots of Vestibular Therapy, all sorts of supplements(Omega's, Magnesium, multivitamin, turmeric, and more)
8 months later I'd say I am 99% recovered. Very occasional dizziness, specifically with quick movements.

I have been talking to my doctor and psychiatrist about trying adderall or vyvanse. I'm a 21 year old senior in college, struggling to keep up in school right now.

My doctor seems to think it won't be a problem for me, but as we all know some doctors don't know everything, especially when it comes to concussions.

Anyone have experience with adderall, vyvanse, or any other stimulants with PCS?

I don't want a return or relapse of symptoms, but think it could really help me in school.

Thanks all
surfer is offline   Reply With Quote
Old 04-03-2019, 05:44 AM   #2
MrT-Man
Junior Member
 
Join Date: Aug 2018
Posts: 32
Default

Quote:
Originally Posted by surfer View Post
Hey all,
I'm a long time lurker of neurotalk, this is my first post.

8 months ago had a moderate concussion, 2 weeks later I felt back to 100%. Regrettably I went out and had drinks with friends 2 weeks after concussion, full return of symptoms.

I've done lots of Vestibular Therapy, all sorts of supplements(Omega's, Magnesium, multivitamin, turmeric, and more)
8 months later I'd say I am 99% recovered. Very occasional dizziness, specifically with quick movements.

I have been talking to my doctor and psychiatrist about trying adderall or vyvanse. I'm a 21 year old senior in college, struggling to keep up in school right now.

My doctor seems to think it won't be a problem for me, but as we all know some doctors don't know everything, especially when it comes to concussions.

Anyone have experience with adderall, vyvanse, or any other stimulants with PCS?

I don't want a return or relapse of symptoms, but think it could really help me in school.

Thanks all
First, I would say avoid stimulants if you possibly can, because your brain is still developing (until age 25?).

Beyond that, my understanding is that Provigil might be the safest, followed by Ritalin/Concerta, followed by Adderall/Vyvanse. I believe of those three, your brain is more prone to permanently rewiring itself after extended use with Adderall/Vyvanse (which are the same thing, Vyvanse is just time released). For sporadic use, I find just 15-30mg of pseudoephedrine (sudafed) can work well for me.

Wellbutrin, while considered an anti-depressant is also stimulating. And in my case, Zoloft worked really well — it literally felt like someone flipped a switch back on in my brain, that had been shut down by the injury.

Everyone is of course different. Provigil is amazing for me, for a day at a time, but by the 2nd or 3rd day I get dizzy and loopy. Concerta was really phenomenal for 2-3 months (which is how long I’ve been on it) but seems to be losing its efficacy now. I haven’t tried Adderall/vyvanse.
MrT-Man is offline   Reply With Quote
Old 04-03-2019, 10:21 AM   #3
deadman1204
New Member
 
Join Date: Apr 2019
Posts: 5
Default

Quote:
Originally Posted by MrT-Man View Post
First, I would say avoid stimulants if you possibly can, because your brain is still developing (until age 25?).

Beyond that, my understanding is that Provigil might be the safest, followed by Ritalin/Concerta, followed by Adderall/Vyvanse. I believe of those three, your brain is more prone to permanently rewiring itself after extended use with Adderall/Vyvanse (which are the same thing, Vyvanse is just time released). For sporadic use, I find just 15-30mg of pseudoephedrine (sudafed) can work well for me.

Wellbutrin, while considered an anti-depressant is also stimulating. And in my case, Zoloft worked really well — it literally felt like someone flipped a switch back on in my brain, that had been shut down by the injury.

Everyone is of course different. Provigil is amazing for me, for a day at a time, but by the 2nd or 3rd day I get dizzy and loopy. Concerta was really phenomenal for 2-3 months (which is how long I’ve been on it) but seems to be losing its efficacy now. I haven’t tried Adderall/vyvanse.

**

Personal accounts of how a drug affected a person can be useful (their experience in specific drugs), but remember - different people react differently to drugs, which is why there is such a variety.

**

** Admin Edit Please Note: There is a Medical Disclaimer at the bottom of all NeuroTalk pages
Quote:
The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.

Last edited by Chemar; 04-03-2019 at 12:48 PM. Reason: **Admin edits made per NeuroTalk Guidelines
deadman1204 is offline   Reply With Quote
Old 04-27-2019, 08:51 PM   #4
AltaBella
Newly Joined
 
Join Date: Apr 2019
Posts: 3
Default

I’m really sensitive to stimulants. Psych prescribed Wellbutrin and then Ritalin for my PCS. I was bouncing off the walls, unable to complete a thought let alone any work, then crashing horribly when the stuff finally wore off. I found I was better off self-dosing with tea and/or coffee as needed, which my GP told me is known as “bio-hacking.” So much cheaper—and tastier—than a shrink and Rx meds!
AltaBella is offline   Reply With Quote
Old 05-10-2019, 02:52 PM   #5
shayan
Junior Member
 
Join Date: Aug 2015
Posts: 12
Default

Nicotine kinda helps me with school work. I bought a juul but I don't know if it slows recovery
shayan is offline   Reply With Quote
Reply

Tags
adderall, doctor, return, school, symptoms

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Amphetamine Stimulants for mTBI? GillianGillian Traumatic Brain Injury and Post Concussion Syndrome 10 12-07-2012 08:42 PM
Med question - stimulants Snoopy Multiple Sclerosis 15 04-26-2009 03:34 PM


All times are GMT -5. The time now is 11:04 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy